Alert archive / Oregon / Wind Chill Warnings in 2013

Wind Chill Warning 1, NWS Medford, OR

December 7, 2013Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind chill warning at Dec 7, 2013, 3:07 AM PST for Klamath County, Lake County, Oregon. It took effect at Dec 7, 2013, 5:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2013, 3:07 AM PST (11:07 UTC)
In effect from
Dec 7, 2013, 5:00 PM PST
Expired
Dec 7, 2013, 11:00 PM PST
In force
6 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2013-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2013-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KMFR 071107
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
307 AM PST SAT DEC 7 2013

ORZ030-031-071915-
/O.NEW.KMFR.WC.W.0001.131208T0100Z-131208T0700Z/
/O.CON.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
307 AM PST SAT DEC 7 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PST THIS EVENING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL
4 AM PST EARLY THIS MORNING. A WINTER WEATHER ADVISORY REMAINS IN
EFFECT UNTIL 10 AM PST THIS MORNING. 

* SNOW ACCUMULATIONS: SIGNIFICANT ACCUMULATIONS ARE ENDING.

* TIMING: SNOW HAS BECOME LIGHTER AND WILL END BY MID-MORNING.

* LOCATIONS IN THE WIND CHILL WARNING AREA INCLUDE:
  PAISLEY...CHRISTMAS VALLEY...ADEL AND VALLEY FALLS.

* IMPACTS: VERY COLD TEMPERATURES WILL COMBINE WITH WINDS THIS
  EVENING TO CREATE BITTERLY COLD WIND CHILLS. EXPOSED SKIN IS IN
  DANGER OF FROSTBITE IN MINUTES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

ORZ029-071800-
/O.CON.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1800Z/
KLAMATH BASIN-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS
307 AM PST SAT DEC 7 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

* SNOW ACCUMULATIONS: UP TO 2 INCHES OF ADDITIONAL SNOWFALL ARE
  EXPECTED THIS MORNING.

* TIMING: SNOW WILL BECOME LIGHTER AND INTERMITTENT THEN TAPER OFF
  THIS MORNING.

* IMPACTS: WHERE SNOW IS COMPACTED... SLIPPERY CONDITIONS WILL
  DEVELOP. HIGHWAYS 97...140...395... AND 66 ARE AMONG THE
  ROADWAYS THAT WILL BE AFFECTED. ITS STRONGLY RECOMMENDED PEOPLE
  BE PREPARED FOR HAZARDOUS CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

$$

CAZ083-071215-
/O.CON.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1200Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...TENNANT
307 AM PST SAT DEC 7 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
4 AM PST EARLY THIS MORNING. 

* SNOW ACCUMULATIONS: SIGNIFICANT ACCUMULATIONS ARE ENDING.

* TIMING: SNOW WILL BECOME LIGHTER AND INTERMITTENT THEN TAPER OFF
  THIS MORNING.

* IMPACTS: WHERE SNOW IS COMPACTED...SLIPPERY CONDITIONS WILL
  DEVELOP. INTERSTATE 5 AND HIGHWAY 89 WILL BE AMONG THE ROADWAYS
  AFFECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ084-085-071800-
/O.CON.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1800Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS
307 AM PST SAT DEC 7 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

* SNOW ACCUMULATIONS: ADDITIONAL SNOWFALL OF UP TO 2 INCHES IS
  EXPECTED.

* TIMING: SNOW WILL BECOME LIGHTER AND INTERMITTENT THIS MORNING...THEN
  TAPER OFF.

* IMPACTS: WHERE SNOW IS COMPACTED... SLIPPERY CONDITIONS WILL
  DEVELOP. HIGHWAY 199... 395...299... AND 139 WILL BE AMONG THE
  ROADWAYS AFFECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ORZ025-071215-
/O.CON.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
307 AM PST SAT DEC 7 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. 

* SNOW ACCUMULATIONS: SIGNIFICANT ACCUMULATIONS ARE ENDING..

* IMPACTS: ROADS WILL REMAIN SLIPPERY WHERE SNOW HAS BEEN COMPACTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ024-026-071215-
/O.CON.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD...
ASHLAND
307 AM PST SAT DEC 7 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. 

* SNOW ACCUMULATIONS: SIGNIFICANT ACCUMULATIONS ARE ENDING..

* TIMING: SNOW SHOWERS MAY CONTINUE THROUGH MID-MORNING.

* LOCATIONS INCLUDE: GRANTS PASS...CAVE JUNCTION...MEDFORD...
  ASHLAND. 

* IMPACTS: ROADS WILL REMAIN SLIPPERY WHERE SNOW HAS BEEN COMPACTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ080-081-071215-
/O.CON.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED
307 AM PST SAT DEC 7 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. 

* SNOW ACCUMULATIONS: SIGNIFICANT ACCUMULATIONS ARE ENDING. 

* IMPACTS: ROADS MAY REMAIN SLIPPERY WHERE SNOW HAS BEEN COMPACTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ027-028-071215-
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1200Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
307 AM PST SAT DEC 7 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. 

* SNOW ACCUMULATIONS: SIGNIFICANT ACCUMULATIONS ARE ENDING..

* TIMING: SNOW WILL DECREASE THIS MORNING.

* IMPACTS: ALL AREA ROADWAYS WILL BE SNOW PACKED AND ICY.
  TRAVELERS ARE URGED TO USE CAUTION.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ082-071215-
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1200Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD
307 AM PST SAT DEC 7 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. 

* SNOW ACCUMULATIONS: SIGNIFICANT ACCUMULATIONS ARE ENDING. 

* TIMING: SNOW WILL TAPER OFF THIS MORNING.

* LOCATIONS INCLUDE: MOUNT SHASTA...DUNSMUIR...MCCLOUD.

* IMPACTS: WHERE SNOW IS COMPACTED...SLIPPERY CONDITIONS WILL
  DEVELOP.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
000 
WWUS46 KMFR 071210
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
410 AM PST SAT DEC 7 2013

ORZ030-031-072015-
/O.EXP.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
/O.CON.KMFR.WC.W.0001.131208T0100Z-131208T0700Z/
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
410 AM PST SAT DEC 7 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 PM PST THIS EVENING...
...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WIND CHILL
WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PST
THIS EVENING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

* SNOW ACCUMULATIONS: SIGNIFICANT ACCUMULATIONS ARE ENDING BUT
  VERY COLD WIND CHILL READINGS WILL FOLLOW AND LAST THROUGH THE 
  EVENING.

* TIMING: SNOW HAS BECOME LIGHTER AND WILL END BY MID-MORNING.

* LOCATIONS IN THE WIND CHILL WARNING AREA INCLUDE: PAISLEY... 
  CHRISTMAS VALLEY...ADEL AND VALLEY FALLS.

* IMPACTS: VERY COLD TEMPERATURES WILL COMBINE WITH WINDS THIS 
  EVENING TO CREATE BITTERLY COLD WIND CHILLS. EXPOSED SKIN IS 
  IN DANGER OF FROSTBITE IN MINUTES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

CAZ083-071315-
/O.EXP.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
/O.EXP.KMFR.WW.Y.0013.000000T0000Z-131207T1200Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...TENNANT
410 AM PST SAT DEC 7 2013

...WINTER STORM WARNING HAS EXPIRED...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* SNOW IS DIMINISHING THIS MORNING.

$$

ORZ029-071800-
/O.EXP.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1800Z/
KLAMATH BASIN-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS
410 AM PST SAT DEC 7 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WINTER WEATHER
ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* SNOW ACCUMULATIONS: UP TO 2 INCHES OF ADDITIONAL SNOWFALL ARE
  EXPECTED THIS MORNING.

* TIMING: SNOW WILL BECOME LIGHTER AND INTERMITTENT THEN TAPER OFF
  THIS MORNING.

* IMPACTS: WHERE SNOW IS COMPACTED...SLIPPERY CONDITIONS WILL
  CONTINUE. HIGHWAYS 97...140...395...AND 66 ARE AMONG THE
  ROADWAYS THAT WILL BE AFFECTED. ITS STRONGLY RECOMMENDED PEOPLE
  BE PREPARED FOR HAZARDOUS CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ084-085-071800-
/O.EXP.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
/O.CON.KMFR.WW.Y.0013.000000T0000Z-131207T1800Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS
410 AM PST SAT DEC 7 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WINTER WEATHER
ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* SNOW ACCUMULATIONS: ADDITIONAL SNOWFALL OF UP TO 2 INCHES IS
  EXPECTED.

* TIMING: SNOW WILL BECOME LIGHTER AND INTERMITTENT THIS
  MORNING...THEN TAPER OFF. 

* IMPACTS: WHERE SNOW IS COMPACTED...SLIPPERY CONDITIONS WILL CONTINUE.
  HIGHWAY 199... 395...299...AND 139 WILL BE AMONG THE ROADWAYS
  AFFECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ080-081-ORZ024>026-071315-
/O.EXP.KMFR.WS.W.0004.000000T0000Z-131207T1200Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...
MEDFORD...ASHLAND
410 AM PST SAT DEC 7 2013

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

* SNOW IS DIMINISHING THIS MORNING.

$$

CAZ082-ORZ027-028-071315-
/O.EXP.KMFR.WW.Y.0013.000000T0000Z-131207T1200Z/
SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...
HOWARD PRAIRIE...SISKIYOU SUMMIT
410 AM PST SAT DEC 7 2013

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* SNOW IS DIMINISHING THIS MORNING.

$$

SK
000 
WWUS46 KMFR 071826
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1026 AM PST SAT DEC 7 2013

ORZ030-031-080000-
/O.EXP.KMFR.WW.Y.0013.000000T0000Z-131207T1800Z/
/O.CON.KMFR.WC.W.0001.131208T0100Z-131208T0700Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...LAKEVIEW
1026 AM PST SAT DEC 7 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 PM PST THIS EVENING...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PST
THIS EVENING. 

LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH EARLY
AFTERNOON...BUT ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED.
THUS...THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE
WIND CHILL WARNING FOR THIS EVENING REMAINS IN EFFECT.

* WIND CHILL TEMPERATURES: 20 TO 30 BELOW ZERO.

* TIMING: VERY COLD AIR IS ALREADY IN PLACE ACROSS THE REGION. AS
  HIGH PRESSURE BUILDS IN FROM THE NORTH...NORTH TO NORTHEAST
  WINDS WILL INCREASE TO 10 TO 15 MPH...PRODUCING DANGEROUSLY COLD
  WIND CHILLS LATE THIS AFTERNOON THROUGH THIS EVENING.

* LOCATIONS IN THE WIND CHILL WARNING AREA INCLUDE: PAISLEY... 
  CHRISTMAS VALLEY...ADEL AND VALLEY FALLS.

* IMPACTS: EXPOSED SKIN IS IN DANGER OF FROSTBITE IN MINUTES AND
  WIND CHILLS CAN INCREASE THE DANGERS OF HYPOTHERMIA IF OUTDOORS
  FOR LONG PERIODS. PETS ARE ALSO SUSCEPTIBLE TO THESE EFFECTS.
  AVOID PROLONGED EXPOSURE AND GETTING WET WHICH INCLUDES EXERTION
  THAT RESULTS IN PERSPIRATION.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

CAZ084-085-ORZ029-071930-
/O.EXP.KMFR.WW.Y.0013.000000T0000Z-131207T1800Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...ALTURAS
1026 AM PST SAT DEC 7 2013

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

LIGHT SNOW SHOWERS WILL CONTINUE INTO EARLY AFTERNOON...BUT
ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED. THUS THE WINTER WEATHER
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

$$
000 
WWUS46 KMFR 072229
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PST SAT DEC 7 2013

ORZ030-031-080700-
/O.CON.KMFR.WC.W.0001.131208T0100Z-131208T0700Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
229 PM PST SAT DEC 7 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS
EVENING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS
EVENING. 

* WIND CHILL TEMPERATURES: 20 TO 30 BELOW ZERO.

* TIMING: WINDS OF 5 TO 15 MPH WILL CONTINUE INTO THE EVENING. AS
  TEMPERATURES FALL...WIND CHILL READINGS WILL ALSO
  FALL...BECOMING DANGEROUSLY COLD THROUGH MUCH OF THE EVENING.
  WIND CHILLS ARE EXPECTED TO BECOME LESS OF AN ISSUE LATE THIS
  EVENING AS WINDS DECREASE. EVEN THOUGH WIND CHILLS WILL DIMINISH
  LATE THIS EVENING...IT WILL STILL BE EXCEPTIONALLY COLD THROUGH
  THE NIGHT.

* LOCATIONS IN THE WIND CHILL WARNING AREA INCLUDE: PAISLEY... 
  CHRISTMAS VALLEY...ADEL AND VALLEY FALLS.

* IMPACTS: EXPOSED SKIN IS IN DANGER OF FROSTBITE IN MINUTES 
  AND WIND CHILLS CAN INCREASE THE DANGERS OF HYPOTHERMIA IF 
  OUTDOORS FOR LONG PERIODS. PETS ARE ALSO SUSCEPTIBLE TO 
  THESE EFFECTS. AVOID PROLONGED EXPOSURE AND GETTING WET 
  WHICH INCLUDES EXERTION THAT RESULTS IN PERSPIRATION. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WRIGHT
000 
WWUS46 KMFR 080652
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1052 PM PST SAT DEC 7 2013


ORZ030-031-080800-
/O.EXP.KMFR.WC.W.0001.000000T0000Z-131208T0700Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1052 PM PST SAT DEC 7 2013

...WIND CHILL WARNING WILL EXPIRE AT 11 PM PST THIS EVENING...

THE WIND CHILL WARNING WILL EXPIRE AT 11 PM PST THIS EVENING. 

EXTREMELY COLD TEMPERATURES WILL CONTINUE OVERNIGHT WITH
TEMPERATURES POSSIBLY DROPPING BELOW -30 F IN PLACES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind chill warning went out at Dec 7, 2:41 AM PST, 26 minutes earlier.

Area forecast discussion, Dec 7, 2:41 AM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
241 AM PST SAT DEC 7 2013

.DISCUSSION...A COLD UPPER LEVEL TROUGH IS CENTERED OVER EASTERN
OREGON THIS MORNING AND MOVING OFF RAPIDLY TO THE EAST. AN UPPER
LEVEL RIDGE OF HIGH PRESSURE CENTERED ALONG 140W PUTS A NORTHERLY
FLOW OVER THE AREA. THIS FLOW HAS LOST THE OVER WATER PATH SO IT IS
MUCH DRIER. THERE WILL BE A FEW LINGERING SHOWERS ASSOCIATED WITH
THE EXITING TROUGH, MAINLY EAST OF THE CASCADES, UNTIL ABOUT MID DAY
TODAY. THEN THE COLD, DRY AIR MOVES IN. CLOUD COVER WILL RAPIDLY
CLEAR TODAY. THE CLEARING SKIES COMBINED WITH THE FRESH SNOW COVER
ON MOST AREAS WILL ALLOW A GREAT DEAL OF LONGWAVE RADIATION TO SPACE
TONIGHT. THIS WILL MAKE THE OVERNIGHT LOWS PLUMMET TO THE LOWEST
LEVELS IN MANY YEARS. TEMPERATURES IN KLAMATH, LAKE AND MODOC
COUNTIES WILL BE BITTERLY COLD, WELL BELOW ZERO. IN THE LATE
AFTERNOON TODAY AND INTO THE EARLY EVENING, MUCH OF LAKE COUNTY WILL
SEE NORTH WINDS OF 10 TO 15 MPH THAT WILL CREATE A WIND CHILL AS LOW
AS -31 DEGREES. TEMPERATURES ON THE COAST WILL REMAIN BELOW FREEZING
UNTIL MID DAY SUNDAY.

TEMPERATURES WILL MODERATE EARLY NEXT WEEK AS THE UPPER FLOW TURNS
MORE NORTHWESTERLY. ON LATE TUESDAY, A WEAK SYSTEM WILL BRUSH BY TO
THE NORTH TO BE FOLLOWED BY A STRONGER SYSTEM LATE WEDNESDAY AND
INTO THURSDAY. SNOW LEVELS WITH THIS SYSTEM WILL BE AROUND 5000
FEET. LOVEGROVE

&&

.AVIATION...MOSTLY MVFR CONDITIONS WITH ISOLATED IFR CONDITIONS...
ALONG WITH WIDESPREAD MOUNTAIN OBSCURATION...WILL CONTINUE
THROUGH THE EARLY MORNING. IFR CONDITIONS WILL LIKELY BECOME MORE
PREVALENT AROUND SUNRISE WITH FREEZING FOG EXPECTED TO FORM IN
WEST SIDE VALLEYS. VFR CONDITIONS ARE EXPECTED AT THE COAST LATER
THIS MORNING...AND AT LEAST PARTIAL CLEARING WILL OCCUR FROM WEST
TO EAST DURING THE DAY AS A DRIER AIR MASS MOVES IN...WITH
MOUNTAIN OBSCURATION DECREASING THIS AFTERNOON. SOME REDUCTION TO
VISIBILITY IS POSSIBLE EAST OF THE CASCADES IN BLOWING SNOW.
FREEZING LEVELS WILL REMAIN AT THE SURFACE FOR MOST LOCATIONS
TODAY AND TONIGHT IN A VERY COLD AIR MASS. SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
     ORZ029>031.
     WINTER STORM WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
     ORZ029>031.
     WIND CHILL WARNING FROM 5 PM THIS AFTERNOON TO 11 PM PST THIS
     EVENING FOR ORZ030-031.
     FREEZE WARNING UNTIL 10 AM PST SUNDAY FOR ORZ021-022.
     WINTER STORM WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
     ORZ024-026.
     WINTER STORM WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
     ORZ025.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST EARLY THIS MORNING FOR
     ORZ027-028.

CA...WINTER STORM WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
     CAZ080-081.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST EARLY THIS MORNING FOR
     CAZ082-083.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
     CAZ084-085.
     WINTER STORM WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
     CAZ083>085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM PST THIS MORNING FOR
     PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THIS
     MORNING FOR PZZ350.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM PST THIS AFTERNOON FOR
     PZZ370-376.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST THIS MORNING FOR
     PZZ370-376.

In the hours before

Local storm report, Dec 6, 9:21 PM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
921 PM PST FRI DEC 6 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     SNOW             2 E SCOTTSBURG          43.66N 123.78W
12/06/2013  M5.5 INCH        DOUGLAS            OR   TRAINED SPOTTER

            SNOW DURATION 24 HOURS OBSERVER LOCATION ON
            UMPQUA RIVER

0750 PM     SNOW             SHADY COVE              42.61N 122.82W
12/06/2013  M4.5 INCH        JACKSON            OR   TRAINED SPOTTER

            SNOW DURATION 24 HOURS OBSERVER LOCATION
            SOUTH END OF SHADY COVE ON RIVER

0920 PM     SNOW             6 SW SHADY COVE         42.56N 122.90W
12/06/2013  M3.5 INCH        JACKSON            OR   TRAINED SPOTTER

            5 INCHES ON GROUND SNOW DURATION 6 HOURS
            OBSERVER LOCATION 2 MILES FROM BEAGEL AIR
            STRIP

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Dec 6, 10:03 PM PST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1003 PM PST FRI DEC 6 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     SNOW             3 SSE MOUNT SHASTA      41.28N 122.30W
12/06/2013  M7.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            SNOW DURATION 6 HOURS OBSERVER LOCATION 2
            MI. S OF MT. SHASTA CITY

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Dec 6, 10:36 PM PST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1036 PM PST FRI DEC 6 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     SNOW             HAPPY CAMP              41.79N 123.38W
12/06/2013  E10.0 INCH       SISKIYOU           CA   PUBLIC

            SNOW DURATION 24 HOURS

1023 PM     SNOW             EAGLE POINT             42.47N 122.80W
12/06/2013  E7.0 INCH        JACKSON            OR   PUBLIC

            SNOW DURATION 24 HOURS

1014 PM     SNOW             4 NW GOLD HILL          42.48N 123.11W
12/06/2013  E7.0 INCH        JACKSON            OR   PUBLIC

            SNOW DURATION 24 HOURS

1024 PM     SNOW             WHITE CITY              42.43N 122.83W
12/06/2013  E5.0 INCH        JACKSON            OR   PUBLIC

            SNOW DURATION 24 HOURS

1027 PM     SNOW             KLAMATH FALLS           42.22N 121.77W
12/06/2013  E5.0 INCH        KLAMATH            OR   PUBLIC

            SNOW DURATION 24 HOURS

1025 PM     SNOW             RUCH                    42.24N 123.04W
12/06/2013  E4.0 INCH        JACKSON            OR   PUBLIC

            SNOW DURATION 24 HOURS

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Dec 6, 10:51 PM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1051 PM PST FRI DEC 6 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     SNOW             KLAMATH FALLS           42.22N 121.77W
12/06/2013  E5.0 INCH        KLAMATH            OR   PUBLIC

            SNOW DURATION 24 HOURS

&&

NWS MEDFORD OR
IRIS SYSTEM

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:03 AM PSTHazardous Seas WarningMFR7 hr
Dec 7, 3:07 AM PSTFreeze WarningMFRCoos, Curry, Douglas31 hr
Dec 7, 3:27 PM PSTSmall Craft Advisory for WindsMFR3 days

Nearby

Wind Chill Warnings in Oregon, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.